Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Women's Health

Female Discharge

09/17/2009

Question:

I have been seeing this women for 10 years recently she missed her period.we went to see the doctor and he said it looks like she was pregnant.so we asked for termination since it was still early .so after the whole thing se bleeded and it passed so i asked her to buy these tubes that clean the womb .she used it and stop her pill for 3 days on the third day we had sex so she took two pills"cobtraceptive" then later that night her discharge came out and it came out like her liver was coming out .so what i would like to know is that is it normal ?to have discharge like that

Answer:

It is normal to have bleeding, sometimes with clots, after having a medication abortion. This usually lasts for about 2 weeks and can be on and off. If she is having heavy bleeding, the bleeding lasts for more than 3 weeks, or she has a temperature, she needs to see a doctor. Also, it is important that she follow up as directed with the physician who gave her the medication. 

For oral contraceptive pills to work correctly, they must be taken every day and should not be interrupted, even for most medications. The emergency contraception pills can decrease the risk of getting pregnant, but are not as good as the regular birth control pills when they are taken every day. 

For more information:

Go to the Women's Health health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University